It is hard to believe our doctors prescribe this drug combination. Beta blockers and calcium channel blockers do not make a good drug combination from a cardiological perspective. They are not supposed to be coadministered (with a few exceptions), due to their adverse additive cardiological effects. These include a reduction in heart rate, an altered cardiac conduction and an altered contractility. These adverse effects can get proportionately worse in the presence of ventricular or conduction abnormalities.
I had problems with this combination last year. Things got better after a switch from Labetalol to a selective beta blocker Bisoprolol. I also changed my calcium channel blocker to Norvasc. There are fewer cardio side effects now. I had the tachycardia you describe, bradycardia, frequent chest pains and palpitations. Some prescription drugs (beta blockers and CCBs included) cause the heart rate to either increase (tachycardia), or decrease (bradycardia). The most common side effects of Norvasc are headache, edema, arrhythmias (including ventricular tachycardia and atrial fibrillation), tachycardia and bradycardia, and chest pain. Add to this the effects of Labetalol - no wonder you haven't been feeling well.
If your cardiologist wants you to remain on a beta blocker, ask to try a different one. Make sure to mention your increased heart rate. There are many differences between the beta blockers and their effects vary. Another option, depending on your health history, would be to try a blood pressure medication from another drug class. You can get the same degree of a blood pressure control with minimal side effects. Good luck! :)